Alert archive / Mississippi / Flash Flood Warnings in 2022

Flash Flood Warning 4, NWS Jackson, MS

March 18, 2022Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 18, 2022, 6:07 AM CDT for Marion County, Mississippi. It was in force for 115 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2022, 6:07 AM CDT (11:07 UTC)
Expired
Mar 18, 2022, 8:02 AM CDT
In force
115 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Marion County, MS

What was reported inside it

TimeReportWhereRemark
Mar 18, 7:00 AM CDTFLASH FLOODColumbia, MSMULTIPLE STREETS AND ROADS FLOODED IN COLUMBIA, A FEW STREETS ARE CLOSED TO TRAFFIC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

156 
WGUS54 KJAN 181107
FFWJAN
MSC091-181315-
/O.NEW.KJAN.FF.W.0004.220318T1107Z-220318T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
607 AM CDT Fri Mar 18 2022

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Marion County in south central Mississippi...

* Until 815 AM CDT.

* At 607 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Columbia, Kokomo, Holly Springs, Pickwick, Morgantown, Goss, 
  Bunker Hill, Improve and Pinebur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3123 9004 3139 9004 3138 8988 3143 8965
      3106 8965 3107 8992 3111 8993 3111 8994
      3113 8994 3113 9001 3118 9001 3118 9003
      3123 9003

FLASH FLOOD...RADAR INDICATED

$$

JC
2 follow-up statements
010 
WGUS74 KJAN 181156
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
656 AM CDT Fri Mar 18 2022

MSC091-181315-
/O.CON.KJAN.FF.W.0004.000000T0000Z-220318T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion MS-
656 AM CDT Fri Mar 18 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT THIS 
MORNING FOR MARION COUNTY...

At 656 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 4 inches of rain have 
fallen. Additional rainfall amounts of 1 to 3 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Columbia, Kokomo, Pickwick, Pinebur, Morgantown and Improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3123 9004 3133 8993 3143 8965 3106 8965
      3107 8992 3111 8993 3111 8994 3113 8994
      3113 9001 3118 9001 3118 9003

FLASH FLOOD...RADAR INDICATED

$$

JC
270 
WGUS74 KJAN 181302
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
802 AM CDT Fri Mar 18 2022

MSC091-181312-
/O.CAN.KJAN.FF.W.0004.000000T0000Z-220318T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion MS-
802 AM CDT Fri Mar 18 2022

...FLASH FLOOD WARNING IS CANCELLED FOR MARION COUNTY...

The heavy rain has ended. Flooding may linger before receding. 
Please continue to heed remaining road closures.

LAT...LON 3123 9004 3133 8993 3143 8965 3106 8965
      3107 8992 3111 8993 3111 8994 3113 8994
      3113 9001 3118 9001 3118 9003

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 5:19 AM CDT, 48 minutes earlier.

Area forecast discussion, Mar 18, 5:19 AM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
519 AM CDT Fri Mar 18 2022

.DISCUSSION...

Today and Tonight...

Late tonight hasn't been that active across the region but that
doesn't mean the threat is over. An upper level trough with an
associated closed low system moved across the ArkLaTex region and
ejected northeast towards the Great Lakes region. Simultaneously,
a cold front is currently pushing through the Lower Mississippi
Valley while a surface warm frontal boundary lifts north across
Louisiana. There are a multiple synoptic and thermodynamic factors
that supports the current severe weather across the Deep South
early this morning.

A potent MCS will moving across Arkansas and Mississippi late
tonight/early this morning has brought rain and severe weather to
the region. An influx of boundary-layer Gulf moisture and a
strengthening low level jet will help increase low-level warm
advection. Even in this strong warm advection regime, we are still
expecting more elevated convection north of the I-20 corridor where
the Marginal Risk Threat is highlighted. Damaging winds and hail up
to a quarter size are the main threats in these areas. As for
areas south of I-20 where the Slight Risk and in particular the
southeast where an Enhanced Risk is, MUCAPE has jumped from what
models were showing last night (1000-1600 j/kg) to currently 1500-
2000 j/kg. With increased instability, and 7.5-8.0 C/km mid level
lapse rates, large hail will be possible. Along with the hail,
temperatures across the south will climb to the upper 70s and
across the southeast 80-82 degrees along with dewpoints in the mid
60s. By mid morning, 0-3km SRH values show 300-400 m^2/ms^2
updraft helicity which supports robust storms(supercells). If
storms can orient with shear vectors, a strong tornado could be
possible across the southeast this morning. While we expect this
event to be mainly hail and wind, I want to be clear that the
environment is favorable across the extreme south/southeast(HWY 84
corridor) for a few tornadoes but especially across the
southeast, where more surface based convection is possible. A
Tornado Watch has been issued for parts of southeast Mississippi
from now until 10AM. As the threat moves out of areas, expect
counties to get canceled as needed.

Not only is there a tor and hail threat, the strength of the low
level jet also supports heavy rain fall and strong wind gusts. Some
storms could train resulting in some local flash flooding. Will
advertise a Limited in the HWO for heavy rain fall for a line
stretching from Natchez to Columbus and a Limited for gusty winds
mainly for areas west of I-55.

The good thing about this system/front is that it is expected to
move through pretty quickly. By the later afternoon, rain and storms
should be east of us and dry weather will prevail through the rest
of the day/night. Expect lows to drop to the mid 40s./JNE/

Saturday through next Thursday: With high pressure crossing the
forecast area, we'll see a stretch of dry weather with seasonable
temperatures this weekend. Saturday night could end up having some
frost potential over northeast portions of the area with clear
skies and light wind, but the threat for any freezing
temperatures is very low.

As we go into early next, global models are coming into better
agreement on the evolution of a strong upper level trough expected
to slowly push east toward the lower MS Valley region. There
should be a sufficient combination of deep layer shear,
instability, and ascent for getting organized severe storms, and
timing is beginning to center on the Tue/Tue night time frame.
Given increasing confidence in severe weather, have followed
SPC's upgrade to enhanced for the HWO/graphics, but will continue
to keep any details somewhat general.

It is also looking more likely that there will eventually be a
threat for heavy rainfall with most guidance showing signals for
split upper level jet dynamics and enhanced upper level divergence
helping to anchor MCS activity. The threat for more significant
heavy rainfall still hinges on how much the trough hangs up as it
approaches the southeast CONUS ridge. /EC/

&&

.AVIATION...
06Z TAF discussion:
VFR conditions currently across all sites. Vis will begin to
lower around 8-9Z when -RA/SHRA/TSRA/VCTS starts to approach from
the west. RA and TSRA will become more wide spread through the
night and into the early morning. Winds will be southerly and
gusty(20-23kts) at times. Rain and storms should start to clear
from W to E starting around 14z./JNE/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  44  66  38 /  41   0   1   0
Meridian      81  45  67  37 /  85   0   1   0
Vicksburg     74  44  67  36 /  16   0   1   0
Hattiesburg   81  46  68  38 /  78   0   0   0
Natchez       75  44  67  39 /  19   0   1   0
Greenville    71  44  65  40 /  21   0   1   0
Greenwood     74  45  64  39 /  37   0   1   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Mar 18, 5:38 AM CDT, 29 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
538 AM CDT Fri Mar 18 2022

ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040-041-
191045-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys-
Holmes-Issaquena-Sharkey-
538 AM CDT Fri Mar 18 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today

Strong gusty winds will be possible today. Winds could gust up to
30 to 40 mph.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Severe weather is looking more probable for early next week over
the outlook area, and timing is beginning to center on the
Tuesday to Tuesday night time frame. Continue to monitor for
updates on this potential event as it is still several days away.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday
through Tuesday night.

LAZ016-023>025-MSZ028-029-032-037-042-043-047-191045-
Madison LA-Franklin LA-Catahoula-Tensas-Montgomery-Webster-
Choctaw-Attala-Yazoo-Madison MS-Warren-
538 AM CDT Fri Mar 18 2022

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today

A few severe storms will be possible early this morning.

Strong gusty winds will be possible today. Winds could gust up to
30 to 40 mph.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Severe weather is looking more probable for early next week over
the outlook area, and timing is beginning to center on the
Tuesday to Tuesday night time frame. Continue to monitor for
updates on this potential event as it is still several days away.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today and
Tuesday through Tuesday night.

MSZ031-039-045-046-049>052-054>058-062>066-191045-
Lowndes-Noxubee-Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-
Copiah-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-
538 AM CDT Fri Mar 18 2022

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, northeast Mississippi,
south central Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today

FLOODING
THREAT...Limited
TIMING...Today

A few severe storms and heavy rainfall will be possible early this
morning.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Severe weather is looking more probable for early next week over
the outlook area, and timing is beginning to center on the
Tuesday to Tuesday night time frame. Continue to monitor for
updates on this potential event as it is still several days away.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today and
Tuesday through Tuesday night.

MSZ030-033-038-044-191045-
Clay-Oktibbeha-Winston-Leake-
538 AM CDT Fri Mar 18 2022

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

A few severe storms will be possible early this morning.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Severe weather is looking more probable for early next week over
the outlook area, and timing is beginning to center on the
Tuesday to Tuesday night time frame. Continue to monitor for
updates on this potential event as it is still several days away.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today and
Tuesday through Tuesday night.

LAZ026-MSZ048-053-059>061-191045-
Concordia-Hinds-Claiborne-Jefferson-Adams-Franklin MS-
538 AM CDT Fri Mar 18 2022

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and southwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today

FLOODING
THREAT...Limited
TIMING...Today

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today

Severe thunderstorms with heavy rainfall will be possible early
this morning. Strong gusty winds will be possible in the late
morning to afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Severe weather is looking more probable for early next week over
the outlook area, and timing is beginning to center on the
Tuesday to Tuesday night time frame. Continue to monitor for
updates on this potential event as it is still several days away.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today and
Tuesday through Tuesday night.

MSZ072>074-191045-
Marion-Lamar-Forrest-
538 AM CDT Fri Mar 18 2022

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today

FLOODING
THREAT...Limited
TIMING...Today

Severe thunderstorms with heavy rainfall will be possible early
this morning. Strong gusty winds will be possible in the late
morning to afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Severe weather is looking more probable for early next week over
the outlook area, and timing is beginning to center on the
Tuesday to Tuesday night time frame. Continue to monitor for
updates on this potential event as it is still several days away.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today and
Tuesday through Tuesday night.

20

&&

...HAZARD LEGEND...

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Mar 18, 4:36 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
436 AM CDT Fri Mar 18 2022

MSZ066-073-074-181015-
Jones MS-Lamar MS-Forrest MS-
436 AM CDT Fri Mar 18 2022

...A strong thunderstorm will impact portions of northern Forrest,
northeastern Lamar and southeastern Jones Counties through 515 AM
CDT...

At 435 AM CDT, Doppler radar was tracking a strong thunderstorm near
West Hattiesburg, moving northeast at 65 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Hattiesburg, West Hattiesburg and Oak Grove around 440 AM CDT.
  Petal, Rawls Springs and Sunrise around 445 AM CDT.
  Eastabuchie and Macedonia around 450 AM CDT.
  Moselle around 455 AM CDT.
  Laurel, Ellisville and Ovett around 500 AM CDT.
  Tuckers Crossing around 505 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 AM CDT for southeastern
Mississippi.

&&

LAT...LON 3124 8956 3173 8909 3161 8894 3148 8894
      3143 8900 3143 8914 3131 8915 3112 8936
TIME...MOT...LOC 0935Z 223DEG 55KT 3124 8942

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

JC
Local storm report, Mar 18, 5:14 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
514 AM CDT FRI MAR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HAIL             1 WSW PETAL             31.34N 89.27W
03/18/2022  U0.88 INCH       FORREST            MS   TRAINED SPOTTER

&&

CE
Local storm report, Mar 18, 5:19 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 AM CDT FRI MAR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HAIL             1 WNW PETAL             31.35N 89.26W
03/18/2022  E1.00 INCH       FORREST            MS   PUBLIC

&&

CE
Special weather statement, Mar 18, 5:32 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
532 AM CDT Fri Mar 18 2022

MSZ052-181100-
Lauderdale MS-
532 AM CDT Fri Mar 18 2022

...A strong thunderstorm will impact portions of Lauderdale County
through 600 AM CDT...

At 532 AM CDT, Doppler radar was tracking a strong thunderstorm near
Savoy, or near Meridian, moving northeast at 70 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Meridian and Nellieburg around 535 AM CDT.
  Marion and Zero around 540 AM CDT.
  Meridian Station around 545 AM CDT.
  Lauderdale, Toomsuba and Kewanee around 550 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3223 8843 3223 8891 3247 8891 3258 8870
      3258 8839
TIME...MOT...LOC 1032Z 234DEG 61KT 3232 8879

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW
Local storm report, Mar 18, 5:57 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 AM CDT FRI MAR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 AM     TSTM WND DMG     3 NE SANDERSVILLE       31.83N 89.00W
03/18/2022                   JASPER             MS   PUBLIC

            LARGE TREE DOWN, BLOCKING BOTH LANES OF HWY
            11, NEAR THE JONES/JASPER CO LINE.

&&

CE
Local storm report, Mar 18, 6:00 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CDT FRI MAR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     FLASH FLOOD      3 SW LAUREL             31.66N 89.17W
03/18/2022                   JONES              MS   EMERGENCY MNGR

            PENDORFF ROAD IS FLOODED.

&&

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:00 AM CDTSpecial Weather StatementJANAttala, Madison45 min
Mar 18, 3:22 AM CDTSpecial Weather StatementJANCopiah, Lincoln38 min
Mar 18, 3:51 AM CDTSpecial Weather StatementJANJefferson Davis, Lawrence, Simpson39 min
Mar 18, 4:09 AM CDTSpecial Weather StatementJANLeake, Neshoba51 min
Mar 18, 4:20 AM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Lawrence, Simpson and 1 more55 min
Mar 18, 4:36 AM CDTSpecial Weather StatementJANNewton24 min
Mar 18, 4:36 AM CDTSpecial Weather StatementJANJones39 min
Mar 18, 5:07 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones59 min
Mar 18, 5:32 AM CDTSpecial Weather StatementJANLauderdale28 min
Mar 18, 5:55 AM CDTFlash Flood WarningJANCovington, Jones2 hr
Mar 18, 6:09 AM CDTRiver Flood WarningJANMadison, Yazoo17 days
Mar 18, 6:40 AM CDTFlash Flood WarningJANForrest, Lamar2 hr
Mar 18, 7:43 AM CDTSpecial Weather StatementJANForrest32 min
Mar 18, 9:08 AM CDTRiver Flood WarningJANLeake5 hr
Mar 18, 9:12 AM CDTRiver Flood WarningJANLawrence24 hr
Mar 18, 9:13 AM CDTRiver Flood WarningJANHinds, Warren48 hr

Nearby

Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.